TSH , Mirena Coil, Hashimoto

I was in A& E and I finally had my Mirena Coil removed, after 4 weeks of constant bleeding. I bleed so heavy after this was removed that I was starting to get concerned, but thankfully after 6 days it has stopped.

I had a blood test in A&E and this was passed onto my Thyroid Specialist and she called me at home last night (such a surprise) to say that my TSH level was 3.1 and needed to be lowered. She then advised I need to increase my Levothyroxine from 50mg to 75mg, until I see her in April. I have only been on this drug now for about 5 months now, slowly increasing the dose from 25mg onwards. She also confirmed that I do have Hashimoto and I will have this for the rest of my life.

My concern at the moment is getting my energy back and the depression that seems to hit me. Its been so bad that I started to get concerned, but it appears to be lifting now. It seems to come in waves.

Has anyone else experienced this when they first was diagnosed ?

Does anyone know what the effect of having a high TSH will do and what the signs are if it increases, apart from the fact I will want to sleep more. I don't fully understand as this is a bit new to me


3 Replies

  • Hi Ruth

    Sorry you had no replies - people tend to get a better response in the Questions section..

    Hopefully someone with relevant knowledge will now pick this up from latest activity..



  • for good or ill, an unbalanced thyroid affects each individual in different ways, thus making it difficult accurately to diagnose and to treat. Having said that, the symptoms you describe are typical - the depression and lack of energy. You will, as you have been told, need meds from now on, and when you are on the right dose of the right meds you should feel well. It is scary when you hit an energy low. I'm glad to hear that the depression is backing off. I know about the waves - I'll go a couple of days, getting things done and then wham! back dragging my body round the park with the dog; dead-tired, unhelpful naps and general fuzziness.

    I'm sorry to say I don't understand the technicalities/figures - I'm sure someone else will be able to give you the lowdown on those. I know 'Helvella' understands all that. If he doesn't pop up here in the next couple days you could send him a personal message.

  • Thanks Louise and Humphrey for your replies. Yes the depression is bad when it happens, I had it again this weekend ( sadly my family have blanked me since they found out I was depressed, has not helped, this is what they do, they can't cope with problems, much to the dismay of my friends). I have to deal with this alone without them, with my friends support. I just hope the dips of depression improves. I just cannot let things go when I am so depressed. 4am is the time my mind races with all the things I am unhappy with , blaming myself and in the end I get up and try and distract myself by watching TV, having a drink, or listening to some music on my iPhone, then I seem to come round. One of my friends is being very supportive right now and rings every day as my family have not been there for me, which I am so thankful I have someone so kind to me find the time to do that.

    I have started on 75mg now. i don't know if it work that quick or not but my low mood has lifted a bit today, and although when I take it, as my chest is a bit tight, like heartburn, and I appear to be wheezing a bit, which seems to stay with me for hours. It is slightly less harsh today. I will have to monitor this but I have only been on the higher dose for 2-3 days now. I have to say I slept better though, and now feel my skin is awake, rather than that drugged dullness state when I wake up and get a shower. So it appears I am more alert than before as soon as I get up, almost the same as I would be if I was not ill, I haven't felt like that for over a year.

    The specialist did say if I get too much chest pain to go back onto the 50mg again, but to try it for a while. It may be a case I don know that 75mg might be too soon for my body to cope with and i needs to adjust. I don't think they do a dose of 60mg.

    I am sorry you also have this, but glad that I know that I am not alone, and other people have experienced the same thing, makes it easier to try to understand whats happening to me and I am not really going gaga, there is a reason why I feel this way medically and in time this hopefully will be managed better and I can get back to normal life again.

    Thank you very much of your support.


You may also like...